Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 76, NWS Kansas City, MO

May 6, 2008Atchison County, Holt County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2008, 11:38 PM CDT for Atchison County, Holt County, Nodaway County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 11:38 PM CDT (04:38 UTC)
Expired
May 7, 2008, 12:15 AM CDT
In force
37 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, MO, Holt County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 11:45 PM CDTTSTM WND GST 653 E Watson, MOTRAINED SPOTTER REPORTED WIND GUSTS OF 60 TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 070439
SVREAX
MOC005-087-147-070515-
/O.NEW.KEAX.SV.W.0076.080507T0438Z-080507T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI
  HOLT COUNTY IN NORTHWEST MISSOURI
  WESTERN NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 1215 AM CDT

* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF ROCKPORT TO 8 MILES SOUTHWEST OF
  ROCKPORT TO 18 MILES WEST OF CRAIG...AND MOVING EAST AT 44 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TARKIO AND FAIRFAX BY 1150 PM CDT.
  CRAIG BY 1155 PM CDT.
  MOUND CITY BY 1205 AM CDT.
  BURLINGTON JUNCTION BY 1210 AM CDT.
  MAITLAND AND SKIDMORE BY 1215 AM CDT.

THE TOWNS OF CORNING...WESTBORO...FORTESCUE...BIGELOW...BIG LAKE...
QUITMAN...ELMO...CLEARMONT AND GRAHAM ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4058 9494 4031 9497 4001 9512 3999 9530
      4011 9541 4012 9541 4019 9549 4023 9549
      4027 9556 4058 9572
TIME...MOT...LOC 0438Z 270DEG 38KT 4054 9553 4032 9556
          4010 9563

$$

CUTTER
2 follow-up statements
000 
WWUS53 KEAX 070454
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1151 PM CDT TUE MAY 6 2008

MOC005-087-147-070515-
/O.CON.KEAX.SV.W.0076.000000T0000Z-080507T0515Z/
HOLT MO-NODAWAY MO-ATCHISON MO-
1151 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON...
WESTERN NODAWAY AND HOLT COUNTIES UNTIL 1215 AM CDT...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TARKIO TO FAIRFAX TO 9 MILES
SOUTHWEST OF CRAIG...MOVING EAST AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUND CITY BY 1205 AM CDT.
  SKIDMORE AND BURLINGTON JUNCTION BY 1210 AM CDT.
  MAITLAND BY 1215 AM CDT.

THE TOWNS OF BIGELOW...BIG LAKE...FORTESCUE...CLEARMONT...QUITMAN...
ELMO AND GRAHAM ARE ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

WINDS BETWEEN 60 AND 70 MPH MPH WERE REPORTED EAST OF WATSON 
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND 
STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4058 9494 4031 9497 4001 9512 3999 9530
      4011 9541 4012 9541 4019 9549 4023 9549
      4027 9556 4058 9572
TIME...MOT...LOC 0451Z 270DEG 38KT 4054 9535 4032 9538
          4010 9545

$$

CUTTER
000 
WWUS53 KEAX 070511
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT WED MAY 7 2008

MOC005-087-147-070521-
/O.EXP.KEAX.SV.W.0076.000000T0000Z-080507T0515Z/
HOLT MO-NODAWAY MO-ATCHISON MO-
1211 AM CDT WED MAY 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON...WESTERN NODAWAY AND
HOLT COUNTIES WILL EXPIRE AT 1215 AM CDT...

AT 1210 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...WINDS GUSTING TO 40 MPH WITH HEAVY RAIN ARE STILL 
EXPECTED. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4058 9494 4031 9497 4001 9512 3999 9530
      4011 9541 4012 9541 4019 9549 4023 9549
      4027 9556 4058 9572
TIME...MOT...LOC 0511Z 270DEG 38KT 4054 9507 4032 9510
          4010 9517

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:13 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, May 6, 7:13 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT TUE MAY 6 2008

.DISCUSSION...

MAKING SOME SIGNIFICANT ADJUSTMENTS TO WEATHER/POP FORECAST FOR THIS
EVENING. AIRMASS RATHER STABLE AND WILL REMAIN SO UNTIL UPSTREAM
MCSS ARRIVE. WILL REMOVE POPS FOR THIS EVENING EXCEPT OVER THE FAR
WESTERN CWA BUT PUSH THOSE POPS TOWARDS MIDNIGHT. 12Z/18Z MODELS
WERE WORTHLESS WITH THE KS CONVECTION AND THIS ACTIVITY CONTINUES TO
HEAD EAST AS STEERING FLOW IS BASICALLY WEST TO EAST. THE CENTRAL KS
MCS PROJECTS TO ENTER THE FAR SOUTHWEST CWA AROUND 06Z...AND ABOUT
05Z FOR THE NORTHWEST CORNER OF MO AS THE CENTRAL NEB PORTION OF THE
LINEAR MCS ARRIVES. OTHERWISE...MINOR CHANGES MADE TO THE FORECAST
AFTER 06Z.

MJ

&&

.PREV DISCUSSION...
/416 PM CDT TUE MAY 6 2008/
MAIN CONCERN CONTINUES TO BE THE THREAT AND INTENSITY OF CONVECTION
THROUGH WEDNESDAY NIGHT. IN THE SHORT TERM...MCV MOVING ACROSS SRN
MO TRIGGERING A FEW SHOWERS FOR THE SERN CWA THIS AFTN. ACTIVITY TO
MOVE SE OUT OF THE CWA THIS EVENING. NEXT CONCERN IS THE SHORTWAVE
ENTERING THE DAKOTAS THIS AFTN. SHORTWAVE WILL PASS TO THE NORTH OF
THE CWA TONIGHT...BUT WILL AID IN THE DEVELOPMENT OF A CONVECTIVE
SYSTEM IN NEBRASKA LATE THIS AFTN AND THIS EVE. THUNDERSTORMS WERE
DEVELOPING NR A SFC BOUNDARY IN EXTREME NRN NEBRASKA...IN AN AREA
WITH STEEP MID LVL LAPSE RATES. LATEST NAM/GFS SUGGEST THAT THE
CONVECTION WILL FORM INTO MCS TONIGHT AS IT SAGS SOUTHEAST
TONIGHT...AIDING BY A STRENGTHENING LLJ. ALTHOUGH SFC MOISTURE WILL
REMAIN RATHER SOMEWHAT LIMITED...MODERATE TO STG H8 THETAE ADVECTION
SHOULD MAINTAIN THE COMPLEX MUCH OF THE NIGHT.

CORFIDI VECTORS SUGGEST THAT THE CONVECTIVE SYSTEM SHOULD ENTER NWRN
MO AFT MIDNIGHT...BUT THE QUALITY OF INSTABILITY AND H8 MOISTURE
TRANSPORT...SUFFICIENT FOR SVR...IS STILL SOMEWHAT IN QUESTION.
EFFECTIVE SHEAR WILL SUPPORT SEVERE CONVECTION WITH ELEVATED
INSTABILITY A LITTLE ABOVE A 1000 J/KG AS PER THE NAM. GFS LOOKS TOO
BULLISH WITH ITS H8 MOISTURE RETURN GIVEN MORNING RAOB
DATA...THEREFORE LOOKING A LITTLE TOO BULLISH WITH ITS ELEVATED
INSTABILITY. THE GREATEST THREAT OF SEVERE WILL BE THE FAR NORTHWEST
CORNER AFT MIDNIGHT...BUT AS THE MCS TRACKS TO ALONG THE I-35
CORRIDOR NEAR DAYBREAK...THE LLJ WILL WEAKEN AND VEER...THUS LIMITING
THE THREAT OF SVR. THE PRIMARY SEVERE WEATHER THREAT TONIGHT WILL BE
LARGE HAIL WITH DAMAGING WINDS A SECONDARY CONCERN. IN
ADDITION...RAINFALL AMOUNTS FOR THE NWRN GRIDS MAY EXCEED ON INCH.
FFG GUIDANCE VALUES ARE ABOVE TWO INCHES...THEREFORE PLAN NO WATCH.

THE MCS WILL DECAY AS IT MOVES SOUTHEAST ON WEDNESDAY WITH AN OUTFLOW
BOUNDARY/WK CDFNT TO PASS THROUGH THE CWA DURING THE DAY. THE
BOUNDARY WILL BECOME STATIONARY ACROSS SRN MO BY LATE AFTN...IN
ADVANCE OF PRES FALLS ASSOCIATED WITH THE UPPER LEVEL LOW MOVING INTO
OKLAHOMA. THE LOCATION OF THIS BOUNDARY IS CRITICAL AS IT WILL DEFINE
THE AREA FOR POTENTIAL HEAVY RAINFALL DEVELOPMENT WED NGT. BOTH THE
NAM AND GFS PUSH THE BOUNDARY TO NEAR THE ARK BDR WITH THE GFS A
LITTLE FURTHER SOUTH THAN THE NAM. GIVEN THE TRACK OF THE UPPER LEVEL
LOW ACROSS OKLAHOMA...PREFER TO HEDGE MORE TOWARD THE SRN GFS MASS
FIELDS. THE GFS WOULD SUGGEST THAT THE STRONG CONVECTIVE COMPLEX
WOULD STAY JUST SOUTH OF THE CWA WITH ISENTROPIC LIFT PROVIDING MORE
OF MOD TO OCCASIONALLY HEAVY RAIN WITH EMBEDDED CONVECTION FOR THE
EXTREME SRN CWA. RAINFALL AMOUNTS MAY EXCEED ONE INCH FOR THIS
PORTION OF THE CWA AND MAY CAUSE SOME FLOODING OF STREAMS AND RIVERS.
HAVE NOT ISSUED A FLOOD WATCH DUE TO LACK OF CONFIDENCE IN THIS
SCENARIO...ESPECIALLY SINCE THE HEAVY RAINFALL...IN EXCESS OF ONE
INCH...MAY MISS THE SRN CWA. IN ADDITION...ONE TO ONE AND A HALF
INCHES OF RAIN WILL BE MARGINAL FOR FLOODING.

PRECIPITATION TO EXIT THE SERN CWA THURSDAY MORNING...WITH SLIGHTLY
COOLER AND DRIER CONDITIONS.

DB

MEDIUM RANGE (FRIDAY-TUESDAY)...

THE UPPER LEVEL LOW WILL CONTINUE TO SPIN OVER MANITOBA/ONTARIO
THROUGH NEXT WEEK. MEANWHILE...QUASI-ZONAL TO TEMPORARY NORTHWEST
FLOW WILL AFFECT THE WEST THROUGH CENTRAL CONUS. THIS IS A RATHER
MESSY PATTERN TO PICK OUT AND TIME INDIVIDUAL SHORTWAVES THAT WILL
MOVE ONSHORE FROM OVER THE PACIFIC. KEPT SLIGHT PRECIPITATION
CHANCES GOING FOR MUCH OF THE FRIDAY INTO SUNDAY TIMEFRAME...BUT DID
TRY TO HIGHLIGHT A PERIOD FOR GREATER PRECIPITATION CHANCES. THUS
HAVE LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS SATURDAY/SATURDAY
NIGHT...WHERE THERE HAS BEEN AT LEAST SOME CONSISTENCY AMONGST THE
MEDIUM RANGE MODEL SOLUTIONS WHEN A SHORTWAVE TROUGH IS FORECAST TO
MOVE ACROSS THE NORTHERN AND CENTRAL PLAINS. JUST AHEAD OF THE
SHORTWAVE...AN ASSOCIATED SURFACE LOW/INVERTED TROUGH IS PROGGED TO
TRACK ACROSS OKLAHOMA...BRINGING PRECIPITATION NORTH ACROSS THE
FORECAST AREA AS IT PUSHES EAST.

SURFACE HIGH PRESSURE AND UPPER SHORTWAVE RIDGING IS EXPECTED TO
REACH THE FORECAST AREA BY THE LATTER PART OF THE WEEKEND...BRINGING
A TEMPORARY WARMING TREND AND DRIER CONDITIONS FOR THE EARLY PART OF
NEXT WEEK.

STOFLET

&&

.AVIATION...

FOR THE 00Z TAFS...STRATUS/STRATOCU DECK HAS OVERSPREAD THE WESTERN
MO WITH CEILINGS AVERAGING 1500FT. THIS CLOUD DECK SHOULD LIFT NORTH
WITH LOW CLOUDS TEMPORARILY EXITING AROUND 04Z WITH MID CLOUDS
SPREADING EAST FROM THE WESTERN KS CONVECTION ARRIVING LATE THIS
EVENING. THE STRATOCU SHOULD REFORM DURING THE PRE-DAWN HOURS. MOST
OF TONIGHT SHOULD REMAIN DRY.

CURRENTLY ASSESSING THE LARGE AND EXPANDING AREA OF THUNDERSTORMS
OVER WESTERN KS. THE MID LEVEL STEERING WINDS SHOULD TRACK THIS
ACTIVITY DUE EAST OVERNIGHT. ARRIVAL TIME IS STILL AROUND 10Z WITH
THE ACTIVITY LIKELY EXITING BY LATE MORNING. HOWEVER...MVFR CEILINGS
WILL LIKELY CONTINUE INTO MID AFTERNOON AT BOTH MCI AND MKC WHILE
LIFTING TO VFR CONDITIONS AT STJ FOR THE AFTERNOON HOURS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 6, 1:00 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT TUE MAY 6 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN CENTRAL AND
WESTERN NEBRASKA THIS AFTERNOON WITH THE COMPLEX TO MOVE SOUTHEAST
OVERNIGHT. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO EXTREME
NORTHWEST MISSOURI BETWEEN MIDNIGHT AND 3 AM AND MOVE TO AREAS ALONG
AND EAST OF THE INTERSTATE 35 CORRIDOR BY DAYBREAK. A FEW SEVERE
THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMPLEX OF THUNDERSTORM WILL WEAKEN DURING THE EARLY MORNING
HOURS ON WEDNESDAY AS IT MOVES TO THE EAST OUT OF THE OUTLOOK AREA.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 10 AM...MAINLY ALONG
AND EAST OF INTERSTATE 35 WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

ONCE THE COMPLEX MOVES EAST OF THE OUTLOOK AREA BY NOON...A
THUNDERSTORM OUTFLOW BOUNDARY OR WEAK COLD FRONT WILL SAG INTO
SOUTHERN MISSOURI BY LATE AFTERNOON. THE FRONT IN COMBINATION WITH A
STRONG UPPER LEVEL STORM SYSTEM MOVING THROUGH OKLAHOMA...WILL
TRIGGER ANOTHER ROUND OF THUNDERSTORMS...MAINLY TO THE SOUTH OF
INTERSTATE 70 BY LATE WEDNESDAY AFTERNOON. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. THE THREAT OF RAIN WITH EMBEDDED
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT...MAINLY ALONG
AND SOUTH OF INTERSTATE 70. ALTHOUGH THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE...HEAVY RAINFALL IS POSSIBLE...ALONG AND SOUTH
OF A LINE FROM PAOLA TO WARRENSBURG TO BOONVILLE. RAINFALL AMOUNTS
LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ARE EXPECTED TO AVERAGE
AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS. AT THIS TIME...THE
HEAVIEST RAINFALL AMOUNTS ARE EXPECTED TO REMAIN SOUTH...ALONG AND
SOUTH OF THE INTERSTATE 44 CORRIDOR.

THE RAIN WILL EXIT THE OUTLOOK AREA THURSDAY MORNING. THUNDERSTORMS
ARE ALSO POSSIBLE SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO
DETERMINE WHETHER THERE IS ANY THREAT OF SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN NORTHEAST KANSAS AND
NORTHERN AND WEST CENTRAL MISSOURI...MAINLY ALONG AND WEST OF A LINE
FROM THE KANSAS CITY AREA NORTHEAST TO KIRKSVILLE.

DB

In the hours before

Special weather statement, May 6, 11:24 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1124 PM CDT TUE MAY 6 2008

MOZ001-070515-
ATCHISON-
1124 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ALERT FOR ATCHISON COUNTY UNTIL 1215 AM CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES WEST OF ROCKPORT...OR 22 MILES WEST OF
TARKIO...MOVING EAST AT 41 MPH.

THIS STORM WILL BE NEAR...
  ROCKPORT BY 1140 PM CDT.
  TARKIO AND 8 MILES NORTH OF FAIRFAX BY 1150 PM CDT.

THE TOWNS OF WATSON...PHELPS CITY AND WESTBORO ARE ALSO IN THE PATH
OF THIS STORM.

SMALL HAIL...HEAVY RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:16 AM CDTFlood WatchEAXBates, Carroll, Cass, Chariton, Cooper, Henry and 6 more19 hr
May 7, 10:06 AM CDTAreal Flood AdvisoryEAXBates6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.